Another reaction to chemo!

Discussion Board Forums General Discussion Another reaction to chemo!

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #35119
    gavin
    Moderator

    Hi Rick,

    Rant away, nothing wrong with having a good rant sometimes! I am sorry to hear that you had a bad reaction to your treatment and I hope they can come up with something else for you.

    Good luck with the upcoming scans, I will keep my fingers crossed for you. Stay positive.

    Best wishes

    Gavin

    #35118
    devoncat
    Participant

    You also might want to ask about adding Avastin or Erbitux to the chemo as well.

    Kris

    #35117
    magic
    Participant

    Rick,I think its the gemcitabine that is the main player with the chemo,they add a platinum to enhance the effect so the overall outcome will probably not vary greatly

    #35116
    devoncat
    Participant

    Rick,

    I dont have any insight in the chemo question, but go ahead and ask your doctors about RFA. I have a big met in the same region and they are thinking of doing that with me.

    Kris

    #35115
    mlepp0416
    Participant

    Rick,
    Sorry to hear about your reaction to the Oxaliplatin treatment – but don’t give up just yet! I’m sure the doctors have another game plan up their sleeves!

    Keep the faith and keep trying until you find something that works!

    Sorry that I can’t give any advice about this type treatment because as of yet my husband has been unable to try any type of Chemo because of his high bilirubin levels. But on a good note, we are getting closer! His blood work today came back with his bilirubin level down to 9.9 (it was 22.7 one and a half weeks ago)

    Go with God and KEEP KICKIN’ THAT cancer!

    Margaret

    #35114
    sharpeilover
    Member

    Have you already tried cisplatin with the gemcitabine, Rick? Just wondering because that is what my Mom will start next week.
    I am so sorry to hear you had such a bad reaction to something that was working.
    Thank you for sharing. I hope you get an answer from someone else soon. Take care!!

    #3131
    rick-kamp
    Member

    Ugh what a day. I guess this is a bit of a rant. Earlier this month I had a reaction to my Oxaliplatin treatment and broke out in hives and itching. My Oncologist wanted to try again with some preventative steroids and benadryl and by slowing down the infustion. So today was retrial day and it was an even worse reaction. Within 10 minutes my entire body turned red and covered in hives. They promptly stopped treatment. It was a severe reaction, but thankfully I didn’t go into shock. So, needless to say, my Oxaliplatin/Gemcitabine treatment will need to be modified. I’m a little bit disappointed about this because it was working for me!!!!!

    Thankfully I was able to meet with my oncologist after the reaction to talk a little bit about things. He wants to add either Tarceva or Carboplatin to replace the Oxaliplatin. From what I have read, neither are as effective in studies as the Oxali – but are still better than Gemcitabine alone. I’m glad that there are other options out there, but very disappointed that after just 4 months I have to stop the treatment that was working for me. We also discussed other options such as PDT and he does not think I am a good candidate for any other treatments because I have peritoneal mets.

    I am also being scheduled for a CT Scan and Pet Scan within the next week to get a status report – and I’ve extremely anxious about this. I certainly do not want any more bad news! It’s a bit of a scenario – if the scans come back looking good then I wonder if the loss of Oxaliplatin will jeopardize the good progress that has been made as it is discontinued for future use, and if it comes back bad then it is just bad. I suppose I’m just being pessimistic right now and need to try to stay positive.

    As long as you’re reading this – has anyone had good results with Tarceva/Gemzar or Carboplatin/Gemzar treatment?

    Rick

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.